MAUDE Adverse Event Report: CORDIS US CORP. SABERX RADIANZ; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US CORP. SABERX RADIANZ; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number R51008004L
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product history record review is anticipated; however, it has not yet been finalized.The device is available for analysis but has not yet been received.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the balloon of a saberx radianz 8mm x 4cm 190 percutaneous transluminal angioplasty (pta) dilatation catheter ruptured within its nominal pressure when it was used for post dilation.Deflation was not good; therefore, the complaint device was moved before being deflated completely, which damaged the complaint device.There was no reported patient injury.The lesion was the iliac artery.An approach was made from the radial region.The saberx pta was used as pre-dilation and smart stent(s) were implanted.The device is expected to be returned for evaluation.
 
Additional Manufacturer Narrative
The balloon of a saberx radianz 8mm x 4cm 190 percutaneous transluminal angioplasty (pta) dilatation catheter ruptured within its nominal pressure when it was used for post dilation.Deflation was not good; therefore, the complaint device was moved before being deflated completely, which damaged the complaint device.There was no reported patient injury.The lesion was the iliac artery.An approach was made from the radial region.The saberx pta was used as pre-dilation and smart stent(s) were implanted.The product was not returned for analysis.A product history record (phr) review of lot 82246656 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Procedural or handling factors or vessel characteristics (although unknown) may have contributed to the reported event as the presence of calcification is known to cause damage to balloons.According to the safety information in the instructions for use, ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.¿ neither the phr review nor the limited information provided suggests that the event experienced by the customer could be related to the manufacturing process; therefore, no corrective/preventive action will be taken at this time.

Brand Name
SABERX RADIANZ
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US CORP.
14201 nw 60th avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer Contact
karla castro
coyol free zone, building b25
el coyol alajuela bld 25, costa rica 
MDR Report Key16886570
Report Number3007635982-2023-00172
Device Sequence Number20411177
Product Code LIT
UDI-Device Identifier20705032081471
UDI-Public(01)20705032081471(17)250430(10)82246656
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K201377
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Model NumberR51008004L
Device Catalogue NumberR51008004L
Device Lot Number82246656
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2023
Supplement Date Received by Manufacturer05/22/2023
Initial Report FDA Received Date05/08/2023
Supplement Report FDA Received Date05/26/2023
Date Device Manufactured05/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SMART STENT.
Patient SexUnknown